본문 바로가기
KERD
논문KCI 등재

영유아 남매에서 발생한 할로페리돌 급성 중독 증례

Acute Haloperidol Poisoning in Infant and Toddler: A Sibling Case Report

0

조회

0

다운로드

0

인용

0

참고문헌

키워드

주제분류정신과학

초록

Antipsychotic poisoning may cause significant adverse effects, su-ch as a change in consciousness and extrapyramidal symptoms (EPS), in infants and toddlers. We report the sibling cases of a 33-month-old sister and 11-month-old brother who both presented with altered states of consciousness and cervical rigidity after acute haloperidol poisoning. Initially, the pediatrician suspected a central nervous system infection, as the patients exhibited confused mental states, cervical rigidity, and ataxia in the emergency room. Various laboratory and imaging tests, including cerebrospinal fluid examinations, electroencephalograms, and brain computerized tomography did not show any particular abnormalities. After 1 day, the patients’ mother reported that she had a current haloperidol prescription, for the treatment of schizophrenia. After 3 days of symptomatic treatment, the two siblings recovered completely, without significant sequelae. Haloperidol was detected in their plasma, at concentrations of 2.1 ng/mL in the sister and 2.5 ng/mL in the brother. We emphasize that, when administering antipsychotics to patients living with young children, family education to prevent unintentional antipsychotic poisoning is essential. Clinicians must take account of the possibility of antipsychotics poisoning when a child suddenly presents an altered state of consciousness and/or suspicious EPS with no clear reason.

Abstract

Antipsychotic poisoning may cause significant adverse effects, su-ch as a change in consciousness and extrapyramidal symptoms (EPS), in infants and toddlers. We report the sibling cases of a 33-month-old sister and 11-month-old brother who both presented with altered states of consciousness and cervical rigidity after acute haloperidol poisoning. Initially, the pediatrician suspected a central nervous system infection, as the patients exhibited confused mental states, cervical rigidity, and ataxia in the emergency room. Various laboratory and imaging tests, including cerebrospinal fluid examinations, electroencephalograms, and brain computerized tomography did not show any particular abnormalities. After 1 day, the patients’ mother reported that she had a current haloperidol prescription, for the treatment of schizophrenia. After 3 days of symptomatic treatment, the two siblings recovered completely, without significant sequelae. Haloperidol was detected in their plasma, at concentrations of 2.1 ng/mL in the sister and 2.5 ng/mL in the brother. We emphasize that, when administering antipsychotics to patients living with young children, family education to prevent unintentional antipsychotic poisoning is essential. Clinicians must take account of the possibility of antipsychotics poisoning when a child suddenly presents an altered state of consciousness and/or suspicious EPS with no clear reason.

참고문헌 (20)

  1. clinical Psychiatry, 10th ed, "Biological therapies. in: Kaplan & Sadock's Synopsis of Psychiatry. Behavioral Science", pp.2007, Sadock BJ
  2. James LP, "Phenothiazine, butyrophenone, and other psychotropic medication poisonings in children and adolescents", J Toxicol Clin Toxicol, 38, pp.615~623 (2000)
  3. Bronstein AC, "2006 Anuual report of the American Association of Poison Control Centers' national poison data system (NPDS)", Clin Toxicol (Phila), 45, pp.815~917 (2007)
  4. Pearn J, "Accidental poisoning in childhood: five year urban population study with 15 year analysis of fatality", Br Med J (Clin Res Ed), 288, pp.44~46 (1984)
  5. 이미진, "소아의 응급질환 - 우리나라 소아 및 청소년의 손상과 급성 중독을 중심으로 -", Korean Journal of Pediatrics, 51(2), pp.116~121 (2008), 대한소아과학회
  6. Isbister GK, "Antipsychotic poisoning in young children: a systematic review", Drug Saf, 28, pp.1029~1044 (2005)
  7. Leverton TJ, "Parental psychiatric illness: the implications for children", Curr Opin Psychiatry, 16, pp.395~402 (2003)
  8. Serrano AC, "Haloperidol-its use in children", J Clin Psychiatry, 42, pp.154~156 (1981)
  9. Anderson LT, "Haloperidol in the treatment of infantile autism: effects on learning and behavioral symptoms", Am J Psychiatry, 141, pp.1195~1202 (1984)
  10. Glassman AH, "Antipsychotic drugs: prolonged QTc interval, Torsade de pointes, and sudden death", Am J Psychiatry, 158, pp.1774~1782 (2001)
  11. Haverkamp W, "The potential for QT prolongation and proarrhythmia by non-antiarrhythmic drugs: clinical and regulatory implications. Report on a policy conference of the European Society of Cardiology", Eur Heart J, 21, pp.1216~1231 (2000)
  12. Yoshida I, "Acute accidental overdosage of haloperidol in children", Acta Paediatr, 82, pp.877~880 (1993)
  13. Scialli JV, "Toxic reactions from a haloperidol overdose in two children: thermal and cardiac manifestations", JAMA, 239, pp.48~49 (1978)
  14. Titier K, "Determination of myocardium to plasma concentration ratios of five antipsychotic drugs: comparison with their ability to induce arrhythmia and sudden death in clinical practice", Toxicol Appl Pharmacol, 199, pp.52~60 (2004)
  15. Bågedahl-Strindlund M, "Children of mentally ill mothers: mortality and utilization of paediatric health services", Acta Paediatr Scand, 77, pp.242~250 (1988)
  16. Brown GW, "Social class, psychiatric disorder of mother, and accidents to children", Lancet, 1, pp.378~381 (1978)
  17. Webb R, "Mortality in offspring of parents with psychotic disorders: a critical review and meta-analysis", Am J Psychiatry, 162, pp.1045~1056 (2005)
  18. Schmertmann M, "Stable age pattern supports role of development in unintentional childhood poisoning", Injury Prev, 14, pp.30~33 (2008)
  19. Nagaraja J, "Deaths from residential injuries in US children and adolescents, 1985-1997", Pediatrics, 116, pp.454~461 (2005)
  20. Burns MJ, "The pharmacology and toxicology of atypical antipsychotic agents", J Toxicol Clin Toxicol, 39, pp.1~14 (2001)

관련 논문AI추천

이 간행물의 다른 논문 (13건)